MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during an endovascular aneurysm repair that a coda balloon catheter was used on a male patient to seal the stent graft neck to the vessel.The physician attempted the third inflation of the balloon and when performing the ballooning at the distal side, the balloon ruptured.There was no information provided regarding the direction of the balloon rupture.It was reported that the physician performed the procedure while checking the (balloon volume) chart.A second coda balloon catheter was used to complete the procedure.There have been no adverse effect to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: one used/damaged coda balloon catheter was received for evaluation along with a 35-ml syringe.Visual inspection of the device noted the balloon was separated and torn at the shaft of the catheter tip.There was some liquid in the syringe.Functional testing determined the balloon could not be pressurized.Leaking occurred at the area of separation.The customer report has been confirmed.Balloon bursts can be caused by over inflation, pulling on the balloon while inflated, ballooning in calcification, ballooning partially outside of a vascular prosthesis, or manufacturing issues.Based on the available information a definitive root cause of the balloon bursting cannot be established.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would have caused or contributed to the reported product issue.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against lot # 7489971.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6538282
Report Number1820334-2017-00730
Device Sequence Number1642284
Product Code DQY
UDI-Device Identifier00827002530249
UDI-Public(01)00827002530249(17)191205(10)7489971
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCODA-2-10.0-35-120-32
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1